Alert archive / California / Wind Advisories in 2014

Wind Advisory 8, NWS Los Angeles, CA

January 30, 2014Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 30, 2014, 2:12 PM PST for Los Angeles County, California. It took effect at Jan 31, 2014, 12:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2014, 2:12 PM PST (22:12 UTC)
In effect from
Jan 31, 2014, 12:00 PM PST
Expired
Feb 1, 2014, 3:00 PM PST
In force
27 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WWUS76 KLOX 302212
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
212 PM PST THU JAN 30 2014

...GUSTY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST
CALIFORNIA...

.A WEAK WEATHER SYSTEM MOVING OVER THE AREA TODAY WILL CREATE
GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY THROUGH EARLY
THIS EVENING. WINDS WILL THEN SHIFT TO THE NORTHWEST AS THE FRONT
MOVES PASS THE REGION. THE SANTA BARBARA COUNTY MOUNTAINS AND
ADJACENT SANTA BARBARA SOUTH COAST WILL EXPERIENCE GUSTY
NORTHWEST TO NORTH WINDS THIS AFTERNOON THROUGH FRIDAY MORNING.
ADVISORY LEVEL WINDS MAY RETURN TO THESE AREAS FRIDAY EVENING AS
WELL. 

ON FRIDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP OVER THE
VENTURA AND LOS ANGELES COUNTY MOUNTAINS...ESPECIALLY THROUGH THE
INTERSTATE 5 CORRIDOR AND CONTINUE OVERNIGHT. THESE WINDS WILL
FILTER DOWN INTO THE SANTA CLARITA VALLEY FRIDAY EVENING AND
POSSIBLY PARTS OF THE NORTHERN SAN FERNANDO VALLEY.

CAZ053-054-310615-
/O.NEW.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
212 PM PST THU JAN 30 2014

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO 6 AM PST
SATURDAY.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST
  THROUGH THE INTERSTATE 5 CORRIDOR FRIDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-310615-
/O.NEW.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
212 PM PST THU JAN 30 2014

...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST
SATURDAY.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST
  FRIDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ059-310500-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
212 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS
  UP TO 50 MPH IN THE FOOTHILL AREAS SUCH AS LAKE PALMDALE AND
  POPPY PARK.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS 
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS
WINDS.

&&

$$

CAZ039-052-310615-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
212 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH. STRONGEST
  BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192... 
  ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE 
  HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS
WINDS.

&&

$$

MW
7 follow-up statements
492 
WWUS76 KLOX 310404
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
804 PM PST THU JAN 30 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

.GUSTY NORTHWEST WINDS WILL AFFECT THE SANTA BARBARA COUNTY
MOUNTAINS OVERNIGHT INTO EARLY FRIDAY MORNING. ADVISORY LEVEL
WINDS MAY RETURN TO THESE AREAS FRIDAY EVENING AS WELL.

ON FRIDAY AFTERNOON...STRONG NORTHWEST WINDS WILL DEVELOP OVER
THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...ESPECIALLY THROUGH
THE INTERSTATE 5 CORRIDOR AND CONTINUE OVERNIGHT. THESE WINDS
WILL FILTER DOWN INTO THE SANTA CLARITA VALLEY FRIDAY EVENING AND
POSSIBLY PARTS OF THE NORTHERN SAN FERNANDO VALLEY.

CAZ039-310515-
/O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
804 PM PST THU JAN 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED TONIGHT FOR THE SANTA
BARBARA COUNTY SOUTH COAST. AS A RESULT...THE WIND ADVISORY FOR
THIS AREA HAS BEEN CANCELLED.

$$

CAZ059-310515-
/O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T0500Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
804 PM PST THU JAN 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN THE ANTELOPE
VALLEY THIS EVENING. AS A RESULT...THE WIND ADVISORY FOR THIS AREA
HAS BEEN CANCELLED.

$$

CAZ052-311300-
/O.CON.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
804 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY...

* WINDS...NORTHWEST 15 TO 25 WITH GUSTS UP TO 45 MPH. STRONGEST 
  BELOW PASSES AND CANYONS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD
  BE AFFECTED INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY
  154 THROUGH SAN MARCOS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN CROSS
WINDS.

&&

$$

CAZ053-054-311300-
/O.CON.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
804 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM PST
SATURDAY...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 55 MPH. STRONGEST 
  THROUGH THE INTERSTATE 5 CORRIDOR FRIDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-311300-
/O.CON.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
804 PM PST THU JAN 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 6 AM PST
SATURDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. STRONGEST 
  FRIDAY EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
653 
WWUS76 KLOX 311215
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
415 AM PST FRI JAN 31 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA COUNTY
AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE THIS AFTERNOON
THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR THE INTERSTATE
5 CORRIDOR. 

SOME GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE SOUTH
COAST OF SANTA BARBARA BELOW PASSES AND CANYONS THIS MORNING...BUT
WINDS WILL LIKELY REMAIN BELOW ADVISORY LEVELS IN MOST AREAS. 

CAZ052-311315-
/O.CAN.KLOX.WI.Y.0007.000000T0000Z-140131T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
415 AM PST FRI JAN 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THIS MORNING. 
HOWEVER...AREAS OF NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
MPH WILL CONTINUE THROUGH MID MORNING.


$$

CAZ088-311315-
/O.CAN.KLOX.WI.Y.0008.140201T0000Z-140201T1400Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
415 AM PST FRI JAN 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY.

WINDS ARE NOW EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
HOWEVER...AREAS OF NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO
30 MPH CAN BE EXPECTED LATE THIS AFTERNOON THROUGH LATE TONIGHT. 

$$

CAZ053-054-312015-
/O.CON.KLOX.WI.Y.0008.140131T2000Z-140201T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
415 AM PST FRI JAN 31 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PST
SATURDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT.
  WINDS WILL BE STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR THIS
  EVENING. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

DB/CK
340 
WWUS76 KLOX 312000
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1200 PM PST FRI JAN 31 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA
COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE
THIS AFTERNOON THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR
THE INTERSTATE 5 CORRIDOR.

SOME GUSTY WINDS WILL AFFECT THE SANTA YNEZ RANGE AND THE SOUTH
COAST OF SANTA BARBARA BELOW PASSES AND CANYONS THIS MORNING...
BUT WINDS WILL LIKELY REMAIN BELOW ADVISORY LEVELS IN MOST AREAS.

CAZ053-054-010400-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1200 PM PST FRI JAN 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

JLD
530 
WWUS76 KLOX 010348
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
748 PM PST FRI JAN 31 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

..GUSTY NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF VENTURA
COUNTY AND LOS ANGELES COUNTY EXCLUDING THE SANTA MONICA RANGE
THROUGH LATE TONIGHT. WINDS WILL BE STRONGEST NEAR THE INTERSTATE
5 CORRIDOR.

CAZ053-054-011400-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T1400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
748 PM PST FRI JAN 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY...

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH...
  STRONGEST ALONG THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT 
  COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
774 
WWUS76 KLOX 011207
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
407 AM PST SAT FEB 1 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

..GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA COUNTY AND LOS ANGELES COUNTY INCLUDING THE SANTA 
MONICA RANGE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL
DIMINISH BY LATE AFTERNOON.

CAZ046-012015-
/O.EXB.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING THE CITY OF...TOPANGA
407 AM PST SAT FEB 1 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY
  AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL
  BE AFFECTED BY GUSTY WINDS INCLUDE KANAN...MALIBU
  CANYON...TOPANGA...AND DECKER CANYON ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-012015-
/O.EXT.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
407 AM PST SAT FEB 1 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY
  AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL BE
  AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$


DB/CK
207 
WWUS76 KLOX 011956
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1156 AM PST SAT FEB 1 2014

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWEST CALIFORNIA...

..GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA COUNTY AND LOS ANGELES COUNTY INCLUDING THE SANTA MONICA
RANGE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL DIMINISH BY
LATE AFTERNOON.

CAZ046-053-054-012300-
/O.CON.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
1156 AM PST SAT FEB 1 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EARLY 
  AFTERNOON HOURS.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT WILL 
  BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAYS 14 AND 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
431 
WWUS76 KLOX 012241
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
241 PM PST SAT FEB 1 2014


CAZ046-053-054-012345-
/O.EXP.KLOX.WI.Y.0008.000000T0000Z-140201T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY...
MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG
241 PM PST SAT FEB 1 2014

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

WINDS HAVE FALLEN TO BELOW ADVISORY LEVELS...HOWEVER INFREQUENT
GUSTS TO 40 MPH ARE POSSIBLE NEAR TOPANGA CANYON THROUGH LATER
THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 30, 1:25 PM PST, 47 minutes earlier.

Area forecast discussion, Jan 30, 1:25 PM PST, 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
125 PM PST THU JAN 30 2014

.SYNOPSIS...

A WEATHER SYSTEM WILL BRING BREEZY WINDS AND POSSIBLE PRECIPITATION
INTO EARLY FRIDAY...WITH BELOW NORMAL TEMPERATURES INTO THE WEEKEND.
A SECOND SYSTEM WILL APPROACH ON SUNDAY FOR POSSIBLE PRECIPITATION
INTO EARLY MONDAY. DRY WEATHER EXPECTED NEXT WEEK WITH NEAR TO
SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.SHORT TERM (TODAY-SUN)...VERY WEAK FRONT LIMPING ALONG AS IT PASSES
THROUGH THE AREA TODAY. RAINFALL HAS STRUGGLED TO EVEN REGISTER IN
THE RAIN GAUGES WITH JUST A FEW HUNDREDTHS REPORTED IN SLO COUNTY
AND LESS TO THE SOUTH. WILL LEAVE IN OUR SLIGHT CHANCE POPS THROUGH
THE EVENING IF FOR NO OTHER REASON JUST BECAUSE SOME HYDROMETEOR
MIGHT ACTUALLY FALL FROM THE SKY AND LAND ON SOMETHING, THOUGH IN
REALITY THE CHANCES OF TIPPING ANY RAIN BUCKETS IS MUCH CLOSER TO
ZERO. SO REALLY A NON-EVENT FOR OUR AREA TODAY. MAIN THING WAS TO
USHER IN MUCH COOLER AIR AS HIGHS TODAY WERE A SOLID 10-20 DEGREES
BELOW WED LEVELS.

THE ONE AREA THAT MIGHT ACTUALLY SEE MORE THAN FEW HUNDREDTHS COULD
BE THE NRN VENTURA COUNTY MOUNTAINS NEAR THE KERN COUNTY LINE LATER
TONIGHT AND AREAS AROUND THE GRAPEVINE. THE COMBINATION OF
INCREASING NORTHWEST FLOW AND MOISTURE BANKING UP AGAINST THE MTNS
THERE SHOULD HELP INCREASE SHOWER COVERAGE FOR A FEW HOURS EITHER
SIDE OF SUNRISE. COLD AIR BEHIND THE FRONT WILL LOWER SNOW LEVELS TO
AROUND 5000 FT, SO PROBABLY NOT AN ISSUE FOR INTERSTATE 5, BUT THERE
COULD BE AN INCH OR SO OF ACCUMULATION ON THE MTNS SURROUNDING THE
HIGHWAY.

WINDS STARTING TO PICK UP IN THE ANTELOPE VALLEY AND THE USUAL
SUSPECTS ARE BLOWING AT ADVISORY LEVELS. THE NORTHWEST PUSH TONIGHT
WAS NOT AS STRONG AS MODELS HAD INDICATED YESTERDAY SO AM HOLDING
OFF ISSUING A GRAPEVINE WIND ADVISORY FOR TONIGHT. I SUSPECT PLACES
LIKE WHITAKER PEAK WILL SEE GUSTS IN THE 40S OR CLOSE TO 50 MPH BUT
THE VAST MAJORITY OF THE AREA SHOULD REMAIN BELOW ADVISORY LEVELS. A
SIMILAR SITUATION FOR SRN SBA COUNTY THOUGH CRITERIA IS LOWER THERE
AND I SUSPECT WE'LL SEE MANY OF THE FAVORED CANYONS GETTING GUSTS
INTO THE 30S THIS EVENING. THE NORTHWEST WIND PUSH LOOKS MUCH MORE
IMPRESSIVE FRIDAY NIGHT INTO EARLY SATURDAY WHEN MODELS ARE NOW
SHOWING EASILY ADVISORY LEVEL WINDS AND PERHAPS BORDERLINE WARNING
LEVEL IN THE FAVORED GRAPEVINE AREA LOCATIONS. MAY EVEN GET SOME
NEAR ADVISORY LEVEL WINDS IN THE SANTA CLARITA AND NRN SFV VALLEYS
AS WELL. ALSO WINDY IN SRN SBA COUNTY SO WILL LIKELY NEED ANOTHER
ROUND OF WIND ADVISORIES THERE.

COOL WEATHER TO CONTINUE FRI-SAT UNDER PARTLY CLOUDY SKIES AS A DRY
TROF MOVES THROUGH THE AREA. HIGHS MOSTLY IN THE 60S FOR LOWER
ELEVATIONS AND CHILLY AT NIGHT. THE SUNDAY WEATHER SYSTEM STILL A
BIT PERPLEXING. THE GFS AND ESPECIALLY THE NAM ARE FAVORING A
FURTHER WEST TRAJECTORY AND MOSTLY OVER WATER WHILE THE ECMWF AND
GEM MODELS ARE EAST ENOUGH TO AT LEAST BRING US SOME VERY LIGHT
PRECIP. ONCE AGAIN THE LOW POPS SEEM SUFFICIENT FOR NOW SINCE MODELS
CONTINUE TO BOUNCE AROUND WITH THE TRACK. HOWEVER, EVEN THE WETTEST
MODELS SUGGEST A VERY LIGHT PRECIP EVENT AT BEST, MOSTLY UNDER A
TENTH OF AN INCH, WHICH DOESN'T EVEN KEEP PACE WITH OUR DAILY
AVERAGE RAINFALL. DOWNTOWN LA IS NOW ON DAY 42 WITHOUT MEASURABLE
RAINFALL.

.LONG TERM (MON-THU)...DRY WEATHER EXPECTED THROUGH NEXT WEEK BUT
TEMPS STILL BELOW NORMAL. HEIGHTS DO SLOWLY RISE THROUGH TUESDAY BUT
THEN A WEAK UPPER LEVEL SYSTEM BRINGS COOLER AIR INTO THE AREA
WED/THU BUT NO PRECIP. COULD BE SOME PERIODS OF GUSTY NORTHWEST
WINDS AT TIMES, ESPECIALLY AT HIGHER ELEVATIONS AND IN SRN SBA
COUNTY.

&&

.AVIATION...30/1800Z.
LOWER TO MODERATE CONFIDENCE IN 18Z TAFS. A WEAK FRONT WILL BRING
ISOLATED SHOWERS TO THE AREA THROUGH THIS AFTERNOON ALTHOUGH THERE
IS A 20% CHANCE SHOWERS WILL LINGER INTO THE EVENING...ESPECIALLY S
OF PT CONCEPTION. MVFR CIGS EXPECTED TO LIFT TO VFR THROUGH THE
DAY...WITH A LOWER CONFIDENCE FORECAST OF MVFR CIGS RETURNING DURING
THE EVENING. LLWS EXPECTED TO AFFECT THE SBA SOUTH COAST AND
MOUNTAINS.

KLAX...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE
THAT CONDS WILL IMPROVE TO VFR FOR A FEW HOURS BETWEEN 18Z AND 01Z.
PERIODIC LIGHT SHOWERS WILL BE POSSIBLE BETWEEN 20Z-06Z...AND
CIGS/VSBY MAY BRIEFLY LOWER AS THESE SHOWERS OCCUR. 30% CHANCE MVFR
CIGS WILL RISE TO VFR EARLIER THAN 16Z FRI.

KBUR...LOW CONFIDENCE IN THE 18Z TAF. THERE IS A 20 TO 30 PERCENT
CHANCE THAT CONDS WILL IMPROVE TO VFR FOR A FEW HOURS BETWEEN 18Z
AND 01Z. PERIODIC SHOWERS MAY BRIEFLY LOWER CIGS/VSBY BETWEEN
20Z-06Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...SMITH
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 30, 6:00 AM PST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST THU JAN 30 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-311400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST THU JAN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT THE LOS ANGELES AND
VENTURA COUNTY MOUNTAINS AS WELL AS THE ANTELOPE VALLEY THIS MORNING
THROUGH THIS AFTERNOON. WINDS WILL THEN SHIFT TO THE WEST TO NORTH
DIRECTION. THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA
SOUTH COAST WILL ALSO BE AFFECTED WITH GUSTY NORTHWEST TO NORTH
WINDS THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. A STRONG WEST
SWELL WILL BRING ELEVATED SURF AND A HIGH RISK FOR DANGEROUS RIP
CURRENTS TO LOS ANGELES AND VENTURA COUNTIES TODAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

ANOTHER STORM SYSTEM MIGHT MOVE ACROSS THE FORECAST SUNDAY AND
SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS. THIS SHOULD BE A COLDER
STORM SYSTEM...WITH RELATIVELY LIGHT PRECIPITATION AMOUNTS. THERE
COULD BE THE POTENTIAL FOR HAZARDOUS DRIVING CONDITIONS IN THE
MOUNTAINS AND THE INTERSTATE 5 CORRIDOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.